Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Headaches; taking Prezista, Norvir and Epzicom
Mar 19, 2013

Hi, doctor.

I am the guy who asked about lipodystrophy/atrophy. So, first, thanks for your response. :)

My partner is on Prezista, Norvir and Epzicom. This is his new regimen starting early this March (March 7, I believe), prescribed by an HIV specialist. He used to be on an incorrect regimen (Atripla + Viread + Trizivir), prescribed by a non-HIV specialist.

Recently, he has been having headaches.

What could be the cause of this? Is this an expected side effect at the start of this new regimen and will this go away later on?

What can he do to lessen the headaches? Can he take Ibuprofen? Is there anything that he need to adjust in his diet to minimize side effects (like when taking Efavirenz, stomach should be empty and dinner should be not high-calorie)?

Response from Dr. Henry

Boosted protease inhibitors and less often Epzicom can cause headaches when first starting-typically that will improve with time but not always. Ibuprofen is usually OK to take unless problem with stomach acid or kidney function. Would inform HIV provider if headaches worsen and/or persist since other conditions would need to be considered as well as a drug side effect. KH



Previous
Very Stiff Neck on PEP
Next
Viral Choice Tablets to boost immune system

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement